MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during a procedure, a metal piece below the jaw detached.No patient injury resulted or medical intervention was required.
 
Additional Manufacturer Narrative
Evaluation summary: a sample was received, and an examination of the device confirmed a device issue.The device had been used in the treatment or diagnosis of a patient.The returned product did not meet specification as received.Visual inspection found the metal flange on the device jaw was damaged.The metal flange that pulls the inner tube to open the jaw was broken but still attached to the device jaw.The tube is made of stainless steel and should not break without exerting excessive force or abuse.Further investigation found that the device knife blade was also able to deploy while the jaw was opened.The damage to the metal flange of the device is consistent with a device that has been subjected to reprocessing or multiple uses.The damage flange also affected the device jaw mechanism allowing the knife blade to deploy while the jaws are open.The investigation identified the root cause of the damaged flange to be user error.The ifu warns: this product is designed as a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses could potentially impact the structure and components of the device.Additional info:if information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6927498
Report Number1717344-2017-06015
Device Sequence Number11072506
Product Code GEI
UDI-Device Identifier20884524002290
UDI-Public20884524002290
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50850204X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date10/07/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1